MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Codes Overheating of Device (1437); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a radiofrequency varicose vein ablation procedure using the cf7-7-60 closurefast 7f 60cm catheter, the catheter coil was burnt/melted/bubbling.The radiofrequency generator displayed a "low impedance" error when the fiber was damaged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id radiofrequency generator (serial: unknown); product type: 0671-venous insufficiency -serial; implant date n/a; explant date n/a image analysis: two still images were returned for analysis.In the images provided the closurefast device can be seen, melting can be seen on the distal end of the closurefast catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: issue occurred during the procedure during treatment of the saphenous vein.Ifu (instruction for use) was followed during preparation, procedure, post-procedure, the lumen was flushed prior to use, tumescent infiltration was utilized and compression was being applied when the issue occurred.Lidocaine anesthesia was used.It is unknown how many cycles were delivered.Another closurefast catheter was used to complete the procedure.No additional treatment was required and no patient symptoms or complications associated with this event.The vein closed.The radiofrequency generator (serial: (b)(6)) has been used successfully since the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21917022
Report Number2183870-2025-00214
Device Sequence Number9031725
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public00763000702281
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberCF7-7-60
Device Lot Number242600007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/19/2025
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown